MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Codes Break (1069); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation (b)(6).Device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a flexor ansel guiding sheath unraveled and separated.Access was obtained in the left common femoral artery to target the right femoral artery.The patient had multiple previously placed stents, including bilateral stents in the common iliac arteries, as well as a highly calcified lesion on the affected side.Resistance was encountered upon removal of the sheath as the user pulled the sheath back from the right femoral artery, without the dilator in place.The sheath then broke in three places.The patient is reportedly "ok," and the outcome was described as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath was unraveled and separated in three places.Stretching and elongation were also noted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a flexor ansel guiding sheath unraveled and separated.Access was obtained in the left common femoral artery to target the right femoral artery.The patient had multiple previously placed stents, including bilateral stents in the common iliac arteries, as well as a highly calcified lesion on the affected side.Resistance was encountered upon removal of the sheath as the user pulled the sheath back from the right femoral artery, without the dilator in place.The sheath then broke in three places.The patient is reportedly "ok," and the outcome was described as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath was unraveled and separated in three places.Stretching and elongation were also noted.Additional information was received 24jul2023.Once the user noted the separation, he reinserted the dilator into the sheath and then switched to a stiffer wire guide.The sheath was slowly removed in its entirety, despite continued separation, without use of a snare.Because the device was removed percutaneously, no additional interventions such as a cut-down or arterial repair were required.A percutaneous closure device was placed upon removal of the sheath, treated the same as any other sheath removal, per the user.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated in three places, with stretching and elongation noted along the shaft.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including 100% bond inspections, increase of the minimum allowable tensile strength, improvements to the baking process, and reduction in shelf life of inner liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24jul2023.Once the user noted the separation, he reinserted the dilator into the sheath and then switched to a stiffer wire guide.The sheath was slowly removed in its entirety, despite continued separation, without use of a snare.Because the device was removed percutaneously, no additional interventions such as a cut-down or arterial repair were required.A percutaneous closure device was placed upon removal of the sheath, treated the same as any other sheath removal, per the user.
 
Event or Problem Description
No additional information regarding the patient and or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H10: the investigation conclusion previously stated that a manufacturing deficiency contributed to the event; however, upon further review, the investigation conclusion has been updated.Cook has concluded that the patient's anatomy contributed to this event, as the patient had multiple stents in place, including stents in the bilateral common iliac arteries, and the lesion was highly calcified.The dilator was not reinserted into the sheath until the separation occurred.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17318744
Report Number1820334-2023-00896
Device Sequence Number4058317
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)260609(10)15482095
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2026
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number15482095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer07/24/2023
08/30/2023
10/18/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/01/2023
09/27/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown